Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 77, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Aug 9, 2021, 2:29 AM CDT for Fayette County, Marion County, Illinois. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 2:29 AM CDT (07:29 UTC)
- Expired
- Aug 9, 2021, 7:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Fayette County, IL, Marion County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Aug 8, 10:56 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 8, 10:56 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1056 PM CDT Sun Aug 8 2021
.SHORT TERM... (Through Late Monday Night)
Issued at 423 PM CDT Sun Aug 8 2021
Main concern in the short term in the potential for severe
thunderstorms and locally heavy rainfall through tonight as well as
heat tomorrow. Have issued a heat advisory for tomorrow.
Line of thunderstorms is progressing east across the CWA within a
band of low level moisture convergence ahead of a shortwave
trough that is entering western Missouri. This line will continue
to move east posing the the threat mainly damaging winds a perhaps
a some hail before it moves out of the CWA in the next couple of
hours. The CAMS have been consistent today at showing additional
development of showers and thunderstorms along and south of I-70
tonight as the low level jet increases underneath the stalling
shortwave. Have held onto likely PoPs over the central and
southern CWA into the early overnight hours with chance PoPS going
into Monday before the upper trough finally moves off to the
east. With PWATS near 2.0" and the potential for training, there
is still the potential for some locally heavy rainfall over the
CWA tonight.
With the rain tonight, dewpoints on Monday will likely be in the mid-
upper 70s. There will be some clearing during the afternoon which
will allow for highs along and east of the Mississippi River to
reach the lower 90s. This will be enough for heat index readings
to reach 105 in the afternoon.
Britt
.LONG TERM... (Tuesday through Next Sunday)
Issued at 423 PM CDT Sun Aug 8 2021
Main concern in the extended continues to be the potential for
heat indices in the 100-110 range Tuesday into Thursday with the
potential that the going heat advisory may need to be extended.
Both the ensemble means and the operational runs are consistent that
east-west oriented upper ridge will be over the southern CONUS on
Tuesday into Wednesday with a trough moving across the Upper Midwest
on Wednesday. The ridge will begin to split by Thursday as another
strong trough moves south out of Canada into the Midwest which will
ultimately bring a cold front across Missouri and Illinois
Thursday night and Friday. The models have also been consistent in
bringing a high in behind this front for next weekend. Will keep
a chance of showers and thunderstorms going in the unstable warm
sector Tuesday through Friday, particularly with each passing
shortwave.
Still seeing 850mb temperatures in the 20-23C range Tuesday into
Thursday as the low level flow stays out of the southwest ahead
of the cold front. NBM and GEFS plumes support highs in the mid
90s over most of the area during this time period before falling
back into the 80s next weekend behind the front. These
temperatures combined with dewpoints in the 70s yields heat index
readings in the 100 to 110 range. May need to extend the
advisories through Thursday and evaluate for any warnings for any
areas that have heat indices of 105+ for 4 straight days.
Britt
&&
.AVIATION... (For the 06z TAFs through 06z Monday Night)
Issued at 1047 PM CDT Sun Aug 8 2021
Scattered showers and storms are forecast to redevelop overnight,
mainly near and east of the Mississippi River. These storms are
not likely to be strong or severe, but any storms that do directly
impact a terminal could reduce visibility to MVFR/IFR
briefly. These scattered storms are most likely in/around metro
St. Louis terminals overnight tonight into early Monday morning.
After Monday morning, the chances of storms impacting terminals
lessens with dry/VFR conditions likely thereafter along with
southerly winds around 10 knots.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM to 8 PM CDT Monday for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Heat Advisory from 11 AM to 8 PM CDT Monday for Adams IL-Brown
IL-Calhoun IL-Greene IL-Jersey IL-Madison IL-Monroe IL-Pike
IL-Randolph IL-Saint Clair.
&&
WFO LSXHazardous weather outlook, Aug 8, 8:19 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 819 PM CDT Sun Aug 8 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-100130- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 819 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely through tonight. A few of the thunderstorms through overnight could be strong to severe, with hail up to the size of quarters and winds as high as 60 mph. Locally heavy rainfall will also be possible this afternoon into tonight, which could result in isolated instances of flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index readings will be in the 100 to 110 degree range over parts of the area during the afternoon and early evening hours from Monday into Thursday. A heat advisory is now in effect for much of the area on Monday. There is a chance for thunderstorms over portions of the area from Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:53 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 4 hr |
Nearby
Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.